Hypertensive Anaphylaxis After Moderna COVID-19 Vaccination

 

A 48-year-old woman complained of a tickle sensation in the throat and dyspnea 30 minutes after being administered the first dose of the Moderna coronavirus disease 2019 (COVID-19) vaccine. The patient had no history of hypertension, anxiety, or panic disorder. Forty-five minutes after the vaccination, stridor was noted, and the patient developed severe hypertension with a blood pressure of 197/153 mmHg. The patient also had tachycardia, cervical angioedema, and nausea, which occurred in a short period of time, indicating type I hypersensitivity reaction, that is, an anaphylactic reaction. The patient had persistent nausea, conjunctival hyperemia, facial swelling, and nonpruritic angioedema in the neck. The patient was diagnosed with Brighton classification Level 1 anaphylaxis caused by COVID-19 vaccination. For managing the patient, two intramuscular adrenaline injections, famotidine, chlorpheniramine, metoclopramide, and methylprednisolone were administered via intravenous infusion. After the administration of medications, all symptoms resolved, and the blood pressure was reduced. 


REFERENCE

Furuto Y, Nohara T, Hamada H, Shibuya Y. Hypertensive Anaphylaxis After Moderna COVID-19 Vaccination: A Case Report. Cureus. 2022 Jun 1;14(6).

Comments

Popular posts from this blog

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland

Octuple-COVID-19-vaccinated politician dies from COVID-19 at 75

Breakthrough long COVID in a patient with rheumatoid arthritis